Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 38, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 12, 2008, 6:53 PM CDT for Brown County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 12, 2008, 7:44 PM CDT
- In force
- 51 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Brown County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 28 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:00 PM CDT | TSTM WND DMG | Allouez, WI | ROAD SIGN DAMAGE. LARGE ROAD SIGNS BLOWN OFF ANCHORING POLES AT HWY 172 AND FOX RIVER. |
| Jun 12, 7:00 PM CDT | TSTM WND DMG | De Pere, WI | ONE SQUARE FOOT SIGN BLOWN OVER AND POST BROKEN AT DICKINSON AND GV ROADS. |
| Jun 12, 7:09 PM CDT | TSTM WND DMG | Denmark, WI | 8-10 INCH TREE LIMBS DOWNED ACROSS PHONE LINES ON THE 400 BLOCK OF DE PERE STREET. |
| Jun 12, 7:24 PM CDT | TSTM WND DMG | Stangelville, WI | 4-5 INCH DEAD TREE LIMBS DOWNED ACROSS ROAD 2.5 MILES SOUTH OF TOWN. |
| Jun 12, 7:34 PM CDT | TSTM WND DMG | 1 Se Ellisville, WI | TREE DOWNED. 3 MILES EAST OF COUNTY ROAD AB ON HWY 29. |
| Jun 12, 7:36 PM CDT | TSTM WND DMG | Dyckesville, WI | 5 INCH DIAMETER MAPLE TREE DOWNED AT COUNTY LINE ROAD AND WATERS WAY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 122353
SVRGRB
WIC009-061-071-130100-
/O.NEW.KGRB.SV.W.0038.080612T2353Z-080613T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
BROWN COUNTY IN NORTHEAST WISCONSIN...
KEWAUNEE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 800 PM CDT
* AT 649 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...ROUGHLY ALONG A LINE EXTENDING FROM GREEN BAY TO
CLEVELAND..AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALGOMA...TWO CREEKS...LUXEMBURG...KEWAUNEE AND DENMARK
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4453 8746 4433 8752 4421 8748 4417 8750
4414 8802 4467 8818 4467 8796 4463 8798
4459 8796 4456 8800 4455 8794 4463 8787
4468 8775 4468 8736
TIME...MOT...LOC 2353Z 259DEG 63KT 4448 8801 4396 8750
$$
HELMAN2 follow-up statements
000
WWUS53 KGRB 130021
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
721 PM CDT THU JUN 12 2008
WIC009-130031-
/O.CAN.KGRB.SV.W.0038.000000T0000Z-080613T0100Z/
BROWN-
721 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
SEVERE STORMS HAVE MOVED EAST OF THE AREA.
LAT...LON 4453 8746 4433 8752 4429 8752 4421 8748
4417 8750 4417 8781 4433 8777 4462 8777
4467 8774 4468 8775 4468 8736
TIME...MOT...LOC 0021Z 259DEG 63KT 4457 8734 4405 8683
$$
WIC061-071-130100-
/O.CON.KGRB.SV.W.0038.000000T0000Z-080613T0100Z/
KEWAUNEE-MANITOWOC-
721 PM CDT THU JUN 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MANITOWOC AND KEWAUNEE COUNTIES...
AT 719 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH...ROUGHLY ALONG A LINE EXTENDING FROM ALGOMA TO 22 MILES WEST OF
LUDINGTON..AND MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4453 8746 4433 8752 4429 8752 4421 8748
4417 8750 4417 8781 4433 8777 4462 8777
4467 8774 4468 8775 4468 8736
TIME...MOT...LOC 0021Z 259DEG 63KT 4457 8734 4405 8683
$$
HELMAN000
WWUS53 KGRB 130044
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 PM CDT THU JUN 12 2008
WIC061-071-130054-
/O.CAN.KGRB.SV.W.0038.000000T0000Z-080613T0100Z/
KEWAUNEE-MANITOWOC-
744 PM CDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MANITOWOC AND
KEWAUNEE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
LAT...LON 4453 8746 4433 8752 4429 8752 4421 8748
4417 8750 4417 8781 4433 8777 4462 8777
4467 8774 4468 8775 4468 8736
TIME...MOT...LOC 0044Z 259DEG 63KT 4465 8679 4412 8628
$$
HELMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:37 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 12, 3:37 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT THU JUN 12 2008 .SHORT TERM...TODAY THROUGH FRIDAY...MAIN CONCERNS CONTINUE TO BE ON THE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. UPPER LOW TO LIFT TO THE NORTHWEST INTO THE LAKE WINNEPEG AREA...SOUTHWEST FLOW CONTINUES OVER AREA. EARLY MORNING MCS PASSED THROUGH CWA MID MORNING...WITH QUARTER TO HALF INCH REPORTS. LINGERING CLOUDINESS HAS HELD DOWN TEMPS AND INSTABILITY OVER AREA WITH NEW DEVELOPMENT FORMING ALONG COLD FRONT OVER NE IOWA/SW WI....EXTENDING EAST ALONG WARM FRONT OVER SOUTHERN WI. STORMS SHIFTING NORTHEAST...THOUGH TEND TO WEAKEN AS THEY MOVE NORTH AWAY FROM BOUNDARY. CONTINUE TO EXPECT HEAVY RAIN OVER THIS PART OF STATE...THOUGH HEAVIEST RAIN TO ONCE AGAIN SKIRT TO THE SOUTH OF THE CWA. EARLIER DROPPED FLASH FLOOD WATCH THINKING MOVEMENT OF STORMS WOULD NOT ALLOW US TO MEET FF GUIDANCE VALUES...THOUGH 1 TO 2 INCHES LOCALLY MORE POSSIBLE...LEADING TO MORE AREAL OR URBAN/SMALL STREAM TYPE FLOODING. FRONT TO PASS TONIGHT...THOUGH MODELS INDICATE ANOTHER WAVE LIFTING NORTH ALONG FRONT. HAS SUPPORT FROM RRQ OF JET LIFTING NORTH. HAVE BUMPED POPS UP SLIGHTLY FOR FRI AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. CHANCE OF PRECIPITATION IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS FORECAST A BROAD MID LEVEL TROUGH OVER THE NORTH-CENTRAL CONUS BY FRIDAY NIGHT. FLOW THEN BECOMES MORE ZONAL IN THE BASE OF THE TROUGH BEFORE ANOTHER SHARP SHORT WAVE PASSES TO THE EAST. THIS SITUATION MAKES IT DIFFICULT NOT TO PUT AT LEAST SLIGHT CHANCE POPS INTO THE FORECAST GRIDS FOR SOME PORTION OF THE CWA THROUGH MONDAY. A LARGE SURFACE HIGH IS FORECAST TO MAKE ITS WAY INTO THE REGION MONDAY NIGHT AND SLOWLY PUSH TO THE EAST. A LOW AMPLITUDE RIDGE IN THE WESTERN CONUS IS EXPECTED TO SHARPEN AS IT MOVES TOWARD THE STATE. HAVE LEFT OUT ANY MENTION OF PRECIPITATION THROUGH THE END OF THE FORECAST PERIOD. TRIED TO MESH FORECAST GRIDS WITH ADJACENT GRIDS AND FOLLOWED HPC GUIDANCES AS MUCH AS POSSIBLE. && .AVIATION...CONTINUED SHOWER AND THUNDERSTORM ACTIVITY WILL LEAD TO WDSPD MVFR/IFR CIGS THROUGH THE EVENING. ANY CLEARING TONIGHT...WITH LINGERING MOISTURE...TO LEAD TO SOME PATCHY LIFR CIGS/VSBY. IMPROVEMENT EXPECTED FOR FRI WITH MAINLY VFR CONDITIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG
Hazardous weather outlook, Jun 12, 3:50 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 350 PM CDT THU JUN 12 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131745- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 350 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THROUGH THIS EVENING. HEAVY RAINFALL IS POSSIBLE...WITH SOME LOCALIZED STREET AND LOW LAND FLOODING POSSIBLE. A FEW STORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT...THOUGH REPORTS OF ANY FLOODING WOULD BE APPRECIATED. LMZ521-522-541>543-131745- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 350 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. HEAVY RAINFALL AND STRONG WINDS WILL BE THE PRIMARY THREATS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...AND AGAIN FROM SATURDAY TO SUNDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
In the hours before
Local storm report, Jun 12, 6:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
629 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD NEW HOLSTEIN 43.95N 88.08W
06/12/2008 CALUMET WI AMATEUR RADIO
6 INCHES OF WATER OVER STREET AT HWY 57 AND CALUMET.
&&
BERSCHLocal storm report, Jun 12, 6:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
634 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD STOCKBRIDGE 44.06N 88.30W
06/12/2008 CALUMET WI TRAINED SPOTTER
FLOODING IN DOWNTOWN STOCKBRIDGE. 3-6 INCHES OF WATER
OVER ROADS.
&&
BERSCHLocal storm report, Jun 12, 6:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD QUINNEY 44.01N 88.30W
06/12/2008 CALUMET WI TRAINED SPOTTER
NORTHBOUND HWY 55 ARE COVERED IN WATER. TRAFFIC MOVING
VERY SLOWLY.
&&
BERSCHLocal storm report, Jun 12, 6:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
640 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM FLASH FLOOD NEENAH 44.18N 88.44W
06/12/2008 WINNEBAGO WI AMATEUR RADIO
6-8 INCHES OF STANDING WATER ON GREEN BAY ROAD.
&&
BERSCHLocal storm report, Jun 12, 6:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HEAVY RAIN CHILTON 44.03N 88.16W
06/12/2008 M1.30 INCH CALUMET WI AMATEUR RADIO
SINCE 6PM.
&&
BERSCHLocal storm report, Jun 12, 6:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM FLASH FLOOD OSHKOSH 44.01N 88.55W
06/12/2008 WINNEBAGO WI AMATEUR RADIO
3 FEET OF WATER ON ROAD AT US 45 AND CAMERON COURT.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:50 AM CDT | River Flood Advisory | GRB | Outagamie, Winnebago | 3 days |
| Jun 12, 4:22 PM CDT | Areal Flood Advisory | GRB | Waushara, Winnebago | 96 min |
| Jun 12, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 56 min |
| Jun 12, 5:01 PM CDT | Flash Flood Warning | GRB | Winnebago | 4 hr |
| Jun 12, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 47 min |
| Jun 12, 5:15 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 12, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 24 min |
| Jun 12, 5:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oconto | 49 min |
| Jun 12, 5:42 PM CDT | Areal Flood Advisory | GRB | Calumet, Manitowoc | 3 hr |
| Jun 12, 6:19 PM CDT | Flash Flood Warning | GRB | Calumet | 3 hr |
| Jun 12, 6:30 PM CDT | Flash Flood Warning | GRB | Manitowoc | 3 hr |
| Jun 12, 6:35 PM CDT | Tornado Warning | GRB | Manitowoc | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.